Clin Pediatr Hematol Oncol.  2013 Oct;20(2):121-125.

Early-onset Pericardial Effusion after Autologous Hematopoietic Stem Cell Transplantation in a Child with Neuroblastoma

Affiliations
  • 1Center for Pediatric Oncology, National Cancer Center, Goyang, Korea. bkpark@ncc.re.kr
  • 2Center for Clinical Specialty, Cardiology Clinic, National Cancer Center, Goyang, Korea.
  • 3Department of Pediatrics, Myongji Hospital, Goyang, Korea.

Abstract

Pericardial effusion (PcE) is one of the uncommon complications after hematopoietic stem cell transplantation (HSCT). Although many causes are related with PcE after HSCT, PcE after HSCT is usually late-onset and can be presented as a sign of acute or chronic graft-versus-host disease in allogeneic transplantation. Previous reports of PcE after autologous HSCT are very uncommon. Transplantation-associated thrombotic microangiopathy (TA-TMA) is a kind of renal microvascular complications after HSCT, which is similar to thrombotic thrombocytopenic purpura. The authors report a case of early-onset PcE, which maybe resulted from TA-TMA, after high-dose chemotherapy and autologous peripheral blood HSCT in a 4-year-old child with neuroblastoma.

Keyword

Pericardial effusion; Autologous hematopoietic stem cell transplantation; Transplantation-associated thrombotic microangiopathy
Full Text Links
  • CPHO
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr